Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 67, NWS Green Bay, WI

September 6, 2001Forest County, Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 6, 2001, 7:28 PM CDT for Forest County, Oneida County, Vilas County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2001, 7:28 PM CDT (00:28 UTC)
Expired
Sep 6, 2001, 8:30 PM CDT
In force
62 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Forest County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 155 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
291 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
859 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

379 
WUUS53 KGRB 070028
SVRGRB
WIC041-085-125-070130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
728 PM CDT THU SEP 6 2001

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ONEIDA COUNTY IN WISCONSIN
  EASTERN VILAS COUNTY IN WISCONSIN
  FOREST COUNTY IN WISCONSIN

* UNTIL 830 PM CDT

* AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM WITH 60 MPH WINDS. THE STORM WAS LOCATED 7
  MILES SOUTH OF STARKS...OR 12 MILES WEST OF CRANDON. IT WAS MOVING
  NORTHEAST AT 20 MPH.

* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
  GAGEN BY 735 PM CDT.
  HILES BY 750 PM CDT.

THE STORM HAS BLOWN DOWN TREES AND POWER LINES.

THIS STORM COULD DAMAGE WEAK STRUCTURES AND TREES. IF YOU ARE IN THE
PATH OF THIS STORM...TAKE COVER IN A STURDY BUILDING UNTIL THE STORM
HAS PASSED.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. ALSO AVOID METAL
OBJECTS.

$$

LAT...LON 4562 8928 4559 8893 4600 8872 4613 8915

TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:30 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Sep 6, 3:30 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT THU SEP 6 2001

HAVE FOLLOWED THE LEAD OF THE MIDNIGHT SHIFT FORECASTER AND WENT WITH A
COMPROMISE 12Z ETA/AVN SOLUTION...AS FAVORED BY NCEP.

AT 20Z WV IMAGERY SHOWED SHORT WAVE ENERGY LIFTING NORTHEAST TOWARD THE
WESTERN GREAT LAKES REGION WITH ASSOCIATED SHOWERS AND THUNDERSTORMS
MAKING THEIR WAY ACROSS THE SOUTHWEST HALF OF WISCONSIN. ETA/AVN TAKE
SHORT WAVE ENERGY THROUGH THE FORECAST AREA BY 12Z WITH AVN INDICATING
SOME DRYING BEHIND THE SYSTEM. VISIBLE SATELLITE IMAGERY SHOWED MAINLY
SCATTERED...WITH SOME BROKEN CLOUDS...IN TEXAS...OKLAHOMA AND KANSAS AS
THIS SYSTEM MOVED AWAY. THERE SHOULD BE SOME CLEARING BEFORE MOISTURE
INCREASES AGAIN AND THE MAIN MID LEVEL TROUGH AND SURFACE COLD FRONT
APPROACH THE AREA. A BREAK IN THE RAINFALL SEEMS LIKELY UNTIL LATE IN
THE DAY FRIDAY...BUT WILL KEEP WORDING SIMPLE AND JUST GO WITH LIKELY
POPS FOR NOW.

COORDINATED WITH MQT. THANKS.

.GRB...NONE.

MG
WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Sep 6, 12:00 PM CDT, 7 hours 28 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-061900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT THU SEP 6 2001

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL
AND NORTHEAST WISCONSIN.

SEVERE THUNDERSTORMS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT.

AN UPPER LEVEL DISTURBANCE LIFTING NORTH OUT OF THE CENTRAL PLAINS WILL
BRING A CHANCE OF SHOWERS LATE THIS AFTERNOON OVER CENTRAL AND NORTH-
CENTRAL WISCONSIN...AND OVER THE ENTIRE FORECAST AREA TONIGHT. A FEW
THUNDERSTORMS ARE POSSIBLE...BUT SEVERE STORMS ARE NOT EXPECTED.

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER
SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT.

MG
WWW.CRH.NOAA.GOV/GRB

@RUKWBCe	KDENNZUS90 KGRB 061659
BRNAUW
WIZ030-062000-

THE SHORT-TERM FORECAST
NATIONAL WEATHER SERVICE GREEN BAY WI
1200 PM CDT THU SEP 6 2001

HERE IS THE SHORT TERM FORECAST.

FOR TAYLOR AND CLARK COUNTIES,

SHOWERS AND THUNDERSTORMS SHOULD BEGIN TO SPREAD IN TOWARD 2 OR 3
PM, THEN CONTINUE THE REST OF THE AFTERNOON. RAINFALL AMOUNTS UP
TO ONE QUARTER OF AN INCH CAN BE EXPECTED.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 8:16 PM CDTTornado WarningGRBOneida44 min
Sep 6, 9:56 PM CDTSevere Thunderstorm WarningGRBMarathon34 min
Sep 7, 1:12 PM CDTSevere Thunderstorm WarningGRBWinnebago33 min
Sep 7, 1:25 PM CDTSevere Thunderstorm WarningGRBCalumet, Outagamie35 min
Sep 7, 1:44 PM CDTSevere Thunderstorm WarningGRBBrown, Manitowoc31 min
Sep 7, 2:06 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee39 min
Sep 7, 2:10 PM CDTSevere Thunderstorm WarningGRBBrown50 min
Sep 7, 6:35 PM CDTSevere Thunderstorm WarningGRBMarathon40 min
Sep 7, 6:55 PM CDTSevere Thunderstorm WarningGRBWood65 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.